Alert archive / Maine / Wind Advisories in 2013
Wind Advisory 7, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Oct 31, 2013, 3:15 PM EDT for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Nov 1, 2013, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 3:15 PM EDT (19:15 UTC)
- In effect from
- Nov 1, 2013, 8:00 AM EDT
- Expired
- Nov 1, 2013, 7:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS71 KGYX 311915 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 315 PM EDT THU OCT 31 2013 ...WINDY CONDITIONS EXPECTED ON FRIDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEASTWARD ACROSS QUEBEC ON FRIDAY...WITH A TRAILING COLD FRONT CROSSING NEW ENGLAND DURING THE AFTERNOON. WINDS WILL INCREASE MARKEDLY IN THE MORNING. IT/S POSSIBLE THAT A LINE OF THUNDERSTORMS DEVELOPS ALONG THE FRONT...POSSIBLY PRODUCING WIDELY SCATTERED DAMAGING WIND GUSTS. THEREFORE...IT/S POSSIBLE THAT AN UPGRADE TO A HIGH WIND WARNING OR SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED. MEZ007>009-012>014-018>028-NHZ001>010-013-014-010315- /O.NEW.KGYX.WI.Y.0007.131101T1200Z-131102T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 315 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE MARKEDLY EARLY IN THE MORNING AND PEAK BY EARLY AFTERNOON. * IMPACTS...ISOLATED DAMAGING WIND GUSTS LEADING TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
4 follow-up statements
236 WWUS71 KGYX 312032 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 432 PM EDT THU OCT 31 2013 ...WINDY CONDITIONS EXPECTED ON FRIDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEASTWARD ACROSS QUEBEC ON FRIDAY...WITH A TRAILING COLD FRONT CROSSING NEW ENGLAND DURING THE AFTERNOON. WINDS WILL INCREASE MARKEDLY IN THE MORNING. IT IS POSSIBLE THAT A LINE OF THUNDERSTORMS DEVELOPS ALONG THE FRONT... POSSIBLY PRODUCING WIDELY SCATTERED DAMAGING WIND GUSTS. THEREFORE... AN UPGRADE TO A HIGH WIND WARNING OR SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED. MEZ007>009-012>014-018>028-NHZ001>010-013-014-010445- /O.CON.KGYX.WI.Y.0007.131101T1200Z-131102T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 432 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY FRIDAY MORNING AND PEAK BY EARLY AFTERNOON. * IMPACTS...ISOLATED DAMAGING WIND GUSTS LEADING TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
441 WWUS71 KGYX 010027 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 827 PM EDT THU OCT 31 2013 ...WINDY CONDITIONS EXPECTED ON FRIDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEASTWARD ACROSS QUEBEC ON FRIDAY...WITH A TRAILING COLD FRONT CROSSING NEW ENGLAND DURING THE AFTERNOON. WINDS WILL INCREASE MARKEDLY IN THE MORNING. IT IS POSSIBLE THAT A LINE OF THUNDERSTORMS DEVELOPS ALONG THE FRONT...POSSIBLY PRODUCING WIDELY SCATTERED DAMAGING WIND GUSTS. THEREFORE...AN UPGRADE TO A HIGH WIND WARNING OR SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED. MEZ007>009-012>014-018>028-NHZ001>010-013-014-010830- /O.CON.KGYX.WI.Y.0007.131101T1200Z-131102T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 827 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY FRIDAY MORNING AND PEAK BY EARLY AFTERNOON. * IMPACTS...ISOLATED DAMAGING WIND GUSTS LEADING TO POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
936 WWUS71 KGYX 010730 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 330 AM EDT FRI NOV 1 2013 ... VERY GUSTY WINDS EXPECTED TODAY... .INTENSE LOW PRESSURE WILL MOVE NORTHEASTWARD INTO QUEBEC THIS MORNING...DRAGGING A TRAILING COLD FRONT ACROSS NEW ENGLAND. WINDS WILL INCREASE MARKEDLY BY DAYBREAK IN ASSOCIATION WITH THIS SYSTEM. A LINE OF HEAVY RAIN AND/OR THUNDERSTORMS WILL ACCOMPANY THE FRONT...POSSIBLY PRODUCING WIDELY SCATTERED DAMAGING WIND GUSTS. SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED WITH THIS ACTIVITY. MEZ007>009-012>014-018>028-NHZ001>010-013-014-011900- /O.CON.KGYX.WI.Y.0007.131101T1200Z-131102T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 330 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY FRIDAY MORNING AND PEAK BY EARLY AFTERNOON. * IMPACTS...ISOLATED DAMAGING WIND GUSTS MAY DOWN TREES AND BRANCHES...POSSIBLY LEADING TO POWER OUTAGES. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH MAY LEAD TO DOWNED TREES AND BRANCHES...POSSIBLY RESULTING IN SCATTERED POWER OUTAGES. DRIVING MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ HANES
340 WWUS71 KGYX 011903 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 303 PM EDT FRI NOV 1 2013 ...GUSTY WINDS EXPECTED THROUGH EARLY THIS EVENING... MEZ007>009-012>014-018>028-NHZ001>010-013-014-012300- /O.EXT.KGYX.WI.Y.0007.000000T0000Z-131101T2300Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 303 PM EDT FRI NOV 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 MPH WITH ISOLATED GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...ISOLATED STRONG WIND GUSTS MAY DOWN WEAKER TREES AND BRANCHES...POSSIBLY LEADING TO POWER OUTAGES. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH MAY LEAD TO DOWNED TREES AND BRANCHES...POSSIBLY RESULTING IN SCATTERED POWER OUTAGES. DRIVING MAY BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:50 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 31, 1:50 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
150 PM EDT THU OCT 31 2013
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL SLIDE EAST OF THE AREA THIS MORNING
AS A WARM FRONT APPROACHES FROM THE SOUTHWEST. THE WARM FRONT
WILL LIFT NORTH THROUGH THE REGION LATE TODAY AND TONIGHT. INTENSE
LOW PRESSURE MOVING NORTHEAST THROUGH QUEBEC WILL DRAG A TRAILING
COLD FRONT THROUGH THE AREA ON FRIDAY. COLDER AIR ARRIVES FOR THE
END OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM UPDATE...LEADING EDGE OF RAIN SHIELD CONTINUES TO PUSH
EASTWARD ACROSS THE CWA. HAVE ADJUSTED POPS A LITTLE BIT BASED ON
LATEST TRENDS.
10 AM UPDATE...HAVE ADJUSTED THE FORECAST BASED ON LATEST TRENDS IN
OBSERVATIONAL DATA. STRATUS IS RAPIDLY OVERSPREADING THE AREA...SO
CLOUDY SKIES SHOULD DO IT FOR TODAY...WITH SHOWERS MOVING IN THIS
AFTERNOON. ADJUSTED MAX TEMPS DOWNWARD DUE TO THE COLD START AND
LITTLE TO NO SUNSHINE. TEMPS WILL WARM UP LATE TONIGHT HOWEVER.
615 AM...MINOR ESTF UPDATE TO BETTER REFLECT THE 10Z MESONET IN
1ST PERIOD GRIDS.
PREV DISC...
A 1025 MILLIBAR SURFACE RIDGE WAS SITUATED ACROSS THE GULF OF MAINE
AT 06Z. HIGH AND MID CLOUDS WERE BEGINNING TO SPILL ACROSS THE TOP
OF THE RIDGE AND INTO THE FORECAST AREA. SOUTHERLY RETURN FLOW
AROUND THE BACK OF THE RETREATING RIDGE WILL BOOST TEMPERATURES
INTO THE 50S TODAY WITH THE EXCEPTION OF THE NORTHERN MAINE
MOUNTAINS WHERE 40S SHOULD BE THE RULE. THICKER CLOUDS WILL SPREAD
EASTWARD INTO THE AREA BY AFTERNOON IN DEVELOPING WARM AIR
ADVECTION PATTERN ALONG WITH SHOWERS. THE ONSHORE FLOW WILL LIKELY
TRANSPORT A LAYER OF MARINE STRATUS NORTHWARD INTO SOUTHERN AND
COASTAL SECTIONS BEFORE DUSK ALONG WITH SOME SPOTTY DRIZZLE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE PRECIPITATION SHOULD FILL IN TONIGHT WITH PERIODS OF RAIN IN
ADVANCE OF A 90 KNOT LOW LEVEL JET AND WITH THE STRONG ONSHORE
FLOW. TEMPERATURES WILL BE NEARLY STEADY OR EVEN RISE OVERNIGHT IN
THE STRONG SOUTHERLY FLOW.
ON FRIDAY...THE COLD FRONT RACES EASTWARD ACROSS THE FORECAST AREA
WITH STRONG SOUTHERLY WINDS GUSTING UP TO 40 MPH AT TIMES. LOW
TOPPED CONVECTION IS LIKELY GIVEN THE STRONG FORCING WHICH WILL
SERVE TO TRANSPORT DOWN THE HIGHER MOMENTUM AIR IN THE FORM OF
DAMAGING WIND GUSTS TO THE SURFACE. SO IT'S LIKELY WE'LL BE
ISSUING SEVERE CONVECTIVE WARNINGS TOMORROW FOR DAMAGING WIND
GUSTS ACROSS THE FORECAST AREA. IT WILL BE AN UNSEASONABLY WARM
DAY WITH HIGHS APPROACHING 70F IN A FEW LOCATIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER LEVEL LOW PRESSURE SHIFTS CLOSER FRIDAY NIGHT AS A FRONT
STALLS NEAR THE SHORE. SECONDARY CYCLOGENESIS OCCURS SATURDAY WITH A
MESOLOW FORMING ON THE FRONT AND MOVING NE ALONG THE COAST AS A
SOUTHERN STREAM SHORT WAVE APPROACHES. MOST OF THE REGION WILL
REMAIN IN THE WARM SECTOR SATURDAY WITH HIGHS IN THE UPPER 50S TO
MID 60S ACROSS CENTRAL AND SOUTHERN AREAS. SLIGHTLY COOLER READINGS
ARE EXPECTED ACROSS THE NORTH BEHIND THE FRONT.
ADDITIONAL RAIN SATURDAY WILL BE NEGLIGIBLE AND CENTER AROUND THE
DEVELOPING MESOLOW ON THE COAST AND ALSO OVER THE UPSLOPE FLOW IN
THE MOUNTAINS. SNOW WILL MIX IN AND CHANGE TO RAIN IN THE HIGHER
PEAKS THROUGH SUNDAY...WITH ACCUMULATIONS AROUND 1-2 INCHES. THE
UPPER LEVEL TROUGH AXIS SWINGS THROUGH LATE SUNDAY ALLOWING DENSE
HIGH PRESSURE TO PUSH IN BEHIND IT. THIS WILL RESULT IN COLDER
TEMPERATURES THAT ARE SEVERAL DEGREES BELOW NORMAL FOR SUNDAY AND
MONDAY. OVERNIGHT TEMPERATURES BOTH SUNDAY AND MONDAY MORNINGS WILL
DROP INTO THE TEENS NORTH AND 20S SOUTH. TEMPERATURES WILL REBOUND
BY TUESDAY. THE NEXT CHANCE OF RAIN ARRIVES NEXT THURSDAY AS A
SHEARED OUT IMPULSE ATTEMPTS TO DRAG A FRONT ACROSS THE AREA.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH FRIDAY/...AREAS OF IFR DEVELOPING TODAY...WITH
IFR BECOMING PREVALENT TONIGHT. IFR/MVFR FRI IN SHOWERS AND FOG WITH
ISOLD THUNDERSTORMS. LLWS AFT 18Z TODAY THROUGH TONIGHT...THEN SFC
WND GUSTING TO NR 40 KT ON FRI AHEAD OF A STRONG COLD FRONT.
LONG TERM...MVFR OR LOWER FRIDAY NIGHT INTO SATURDAY MORNING IN
LINGERING SHOWERS AND FOG. WINDS WILL DECREASE TO 5-15 KTS WITH
LLWS A POSSIBLE ISSUE. ADDITIONAL LOW CEILINGS IN SHOWERS SATURDAY
INTO SUNDAY ALONG THE COAST AND OVER THE MOUNTAINS. WINDS TURN
NORTHERLY BY LATE SATURDAY. VFR CONDITIONS MONDAY.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...GALE WATCH HAS BEEN CONVERTED TO A
GALE WARNING WITH THE NEW MARINE PACKAGE THIS MORNING. WINDS
SHOULD INCREASE STEADILY TODAY AND REACH GALE FORCE TONIGHT. A
FEW GUSTS MAY APPROACH STORM FORCE OUTSIDE THE BAYS ON FRIDAY WITH
THE COLD FRONTAL PASSAGE.
LONG TERM...SMALL CRAFT ADVISORY WILL BE NEEDED LATE FRIDAY INTO
SATURDAY MORNING FOR GUSTY SOUTHWEST WINDS. SEAS WILL STILL BE 5-7
FT AND WON'T DROP BELOW 5 FT UNTIL LATE SUNDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 2 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT FOR
ANZ150>154.
&&Hazardous weather outlook, Oct 31, 3:06 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 306 PM EDT THU OCT 31 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-011915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 306 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-011915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 PM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 2 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:12 AM EDT | Gale Warning | GYX | 44 hr |
Nearby
Wind Advisories in Maine, 2013Wind Advisories in New Hampshire, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.